Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Pueblo, CO

June 5, 2014Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2014, 12:33 AM MDT for Kiowa County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 12:33 AM MDT (06:33 UTC)
Expired
Jun 5, 2014, 1:15 AM MDT
In force
42 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 11:06 PM MDTTornado WatchSPC4 hr

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 6.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
3163 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WUUS55 KPUB 050633
SVRPUB
COC061-050715-
/O.NEW.KPUB.SV.W.0022.140605T0633Z-140605T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1233 AM MDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 115 AM MDT

* AT 1232 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  SHERIDAN LAKE...OR 17 MILES SOUTH OF CHEYENNE WELLS...MOVING EAST
  AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SHERIDAN LAKE...TOWNER AND NEEOSHE RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM MDT THURSDAY MORNING
FOR SOUTHEASTERN COLORADO.

LAT...LON 3827 10205 3832 10273 3843 10233 3862 10231
      3860 10205
TIME...MOT...LOC 0632Z 275DEG 37KT 3858 10226 

HAIL...<.75IN
WIND...60MPH

$$

ETP
2 follow-up statements
809 
WWUS55 KPUB 050653
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1253 AM MDT THU JUN 5 2014

COC061-050715-
/O.CON.KPUB.SV.W.0022.000000T0000Z-140605T0715Z/
KIOWA CO-
1253 AM MDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MDT
FOR EASTERN KIOWA COUNTY...

AT 1253 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWNER...OR
14 MILES NORTHWEST OF HORACE...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE...TOWNER AND NEEOSHE RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM MDT THURSDAY MORNING
FOR SOUTHEASTERN COLORADO.

LAT...LON 3827 10205 3832 10273 3843 10233 3862 10231
      3860 10205
TIME...MOT...LOC 0653Z 274DEG 31KT 3857 10204 

HAIL...0.75IN
WIND...60MPH

$$

ETP
575 
WWUS55 KPUB 050714
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
114 AM MDT THU JUN 5 2014

COC061-050724-
/O.EXP.KPUB.SV.W.0022.000000T0000Z-140605T0715Z/
KIOWA CO-
114 AM MDT THU JUN 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY WILL
EXPIRE AT 115 AM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM MDT THURSDAY MORNING
FOR SOUTHEASTERN COLORADO.

LAT...LON 3827 10205 3832 10273 3843 10233 3862 10231
      3860 10205
TIME...MOT...LOC 0712Z 275DEG 37KT 3857 10204 

$$

ETP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:36 PM MDT, 57 minutes earlier.

Area forecast discussion, Jun 4, 11:36 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1136 PM MDT WED JUN 4 2014

.UPDATE...
ISSUED AT 1129 PM MDT WED JUN 4 2014

UPDATED GRIDS FOR TORNADO WATCH IN KIOWA COUNTY UNTIL 4 AM MDT.
AIR MASS AHEAD OF CURRENT CONVECTION IS STILL VERY MOIST/UNSTABLE
AS LOWER 60 DEWPOINTS ADVECT WESTWARD.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 259 PM MDT WED JUN 4 2014

...SEVERE STORMS WILL REMAIN POSSIBLE THROUGH THE PERIOD...

CURRENT WATER VAPOR IMAGERY CONTINUES TO INDICATE MODERATE WEST TO
SOUTHWEST FLOW ALOFT ACROSS THE REGION AS A BROAD UPPER TROUGH
CONTINUES TO DIG ACROSS THE PAC NORTHWEST COAST. WATER VAPOR IMAGERY
ALSO INDICATING SHORT WAVES EMBEDDED WITHIN THE FLOW TRANSLATING
ACROSS THE NORTHERN AND SOUTHERN ROCKIES AT THIS TIME. LOW LEVEL
UPSLOPE BEHIND LAST NIGHTS BACKDOOR COLD FRONT HAS KEPT LOW LEVEL
MOISTURE IN PLACE ACROSS THE EASTERN PLAINS WITH DEW PTS IN THE 30S
TO LOWER 40S ACROSS THE I-25 CORRIDOR AND IN THE 40S TO LOWER 50S
ACROSS THE FAR SE PLAINS AT THIS TIME. FURTHER WEST...THE SW FLOW
ALOFT CONTINUES TO KEEP DRY AIR IN PLACE WITH DEW PTS IN THE SINGLE
DIGITS AND TEENS.

TONIGHT...MAIN SHORT WAVE TROUGH ACROSS THE NORTHERN ROCKIES
CONTINUES TO TRANSLATE EAST INTO THE NORTHERN HIGH PLAINS THROUGH
THE OVERNIGHT WITH BEST LARGE SCALE LIFT STAYING NORTH OF THE AREA.
MODEL SOUNDINGS ALSO INDICATE CONVECTION TO REMAIN CAPPED ACROSS
SOUTHEAST COLORADO. HOWEVER...WILL SEE A LOW LEVEL JET DEVELOPING
ACROSS THE FAR SE PLAINS AND WESTERN KANSAS WHICH COULD HELP
GENERATE STORMS...AS WELL AS...OUTFLOW FROM EXPECTED CONVECTION
ACROSS NORTHEASTERN COLORADO AND NORTHWESTERN KANSAS AND HAVE KEPT
SLIGHT AND CHANCE POPS ACROSS THE PALMER DVD BACK SOUTHEAST THROUGH
THE FAR EASTERN PLAINS. MODEL SOUNDINGS EAST OF A COS-SPD LINE
CONTINUE TO INDICATE IMPRESSIVE...CAPE...SHEAR AND HELICITY THROUGH
THE EVENING HOURS WHICH WOULD SUPPORT SEVERE STORMS...PRODUCING
LARGE HAIL AND DAMAGING WINDS...IF A STORM CAN POP. EXPECTED
CONVECTION NORTH AND EAST OF THE AREA LOOKS TO SEND ANOTHER SURGE OF
RICH LOW LEVEL MOISTURE BACK ACROSS THE PLAINS WITH EARLY MORNING
STRATUS EXPECTED...THOUGH NOT SURE IF IT WILL MAKE IT BACK INTO THE
I-25 CORRIDOR AT THIS TIME. OUT WEST...DRY WEATHER WITH AT OR BELOW
SEASONAL LOWS EXPECTED AS DRY AIRMASS PERSISTS.

TOMORROW...MODERATE SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE REGION
WITH ANOTHER SHORT WAVE EMBEDDED WITHIN THE FLOW TRANSLATING ACROSS
THE GREAT BASIN. WITH THAT SAID...SHOULD SEE BETTER COVERAGE OF
STORMS TOMORROW...ESPECIALLY ACROSS THE EASTERN MTS AND PLAINS WITH
STORMS LIKELY STARTING ACROSS THE EASTERN MTS EARLY IN THE AFTERNOON
AND SPREADING EAST INTO MORE MOISTURE LADEN ATMOSPHERE THROUGH THE
LATE AFTERNOON. WITH MODEL SOUNDINGS INDICATING CAPES BETWEEN 1000-
2000 J/KG AND BULK SHEARS BETWEEN 30-40KTS...SEVERE STORMS WILL
CONTINUE TO BE POSSIBLE. IN ADDITION...WITH THE AMPLE AVAILABLE
MOISTURE...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THIS WILL
INCREASE THE FLASH FLOODING THREAT...THOUGH MAINLY OVER THE BURN
SCARS...AS STORMS SHOULD BE MOVING FAIRLY QUICKLY ACROSS THE AREA.
FURTHER WEST...APPROACHING WAVE COULD HELP PRODUCE A FEW HIGH BASED
SHOWERS ACROSS THE HIGHER TERRAIN...THOUGH SHOULD CONTINUE TO SEE
WARM AND MAINLY DRY CONDITIONS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 259 PM MDT WED JUN 4 2014

...ACTIVE SEVERE WEATHER PATTERN SETS UP THROUGH SUNDAY...

SEVERE WEATHER WILL CONTINUE ACROSS THE SOUTHEAST PLAINS THROUGH
THURSDAY EVENING WITH NAM12/GFS SUGGESTING AN MCS MAY DEVELOP TO
THE NORTH OF THE WARM FRONT ACROSS THE TX/OK PANHANDLE OVERNIGHT WHICH
MAY AFFECT THE SOUTHEAST CORNER OF THE STATE AFTER MIDNIGHT. WILL
HANG ON TO THE HIGHEST POPS THERE OVERNIGHT THURSDAY NIGHT. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS THROUGH THE
EVENING HOURS.

SIMILAR SETUP CONTINUES FOR FRIDAY THROUGH SUNDAY...WITH DAILY
RESURGENCES OF MOISTURE BACK WESTWARD INTO THE SOUTHEAST
MOUNTAINS. A SERIES OF SHORTWAVES WILL MOVE THROUGH WESTERLY FLOW
ALOFT PROVIDING FORCING FOR CONVECTION AT TIMES. AND CAPE VALUES
WILL BE RUNNING ON THE ORDER OF 1000-2000 J/KG EACH AFTERNOON WITH
SLIGHT VARIATIONS FROM DAY TO DAY. AS CIN ERODES DURING THE
AFTERNOONS...SEVERE WEATHER LOOKS POSSIBLE EACH DAY WITH MAIN
THREAT BEING LARGE HAIL AND DAMAGING WINDS. DEEP LAYER SHEARS ARE
RUNNING AROUND 40-50 KTS WITH LITTLE DAY-TO-DAY CHANGE IN THE 12Z
AND 18Z RUNS. THESE VALUES WILL BE SUFFICIENT FOR SUPERCELL
THUNDERSTORMS. WILL HAVE TO WATCH CLOSELY FOR DAYS WHERE ENHANCED
LOW LEVEL EASTERLY WINDS MAY INCREASE LOW LEVEL HELICITES...AS
THESE DAYS COULD SUPPORT AN ISOLATED TORNADO THREAT IF T/TD
SPREADS AND RESULTANT LCLS REMAIN LOW ENOUGH. EACH
EVENING...MODELS DEVELOP MCS'S SOMEWHERE ACROSS THE CENTRAL PLAINS
ALONG/NORTH OF THE WARM FRONT WHICH SURGES LOW LEVEL MOISTURE BACK
WESTWARD INTO THE SOUTHEAST MOUNTAINS. OVERALL LOOKS LIKE A WET
PATTERN FOR THE SOUTHEAST MOUNTAINS AND PLAINS THROUGH SUNDAY.
THOUGH ITS DIFFICULT TO PIN DOWN THE MOST ACTIVE DAY...FOR NOW IT
STILL APPEARS FRIDAY MAY HAVE THIS DISTINCTION. ANOTHER RESURGENCE
OF THE FRONT MOVES IN ON SATURDAY WHICH MAY CAP THE ATMOSPHERE
ACROSS THE SOUTHEAST PLAINS UNTIL LATER IN THE EVENING...THOUGH
ITS TOO SOON TO HAVE MUCH CONFIDENCE ON THAT DETAIL THIS FAR
OUT...ESPECIALLY AS ANOTHER TROF MOVES THROUGH DURING THE
AFTERNOON.

THREAT FOR FLASH FLOODING ON THE BURN SCARS IN AND NEAR THE
SOUTHEAST MOUNTAINS WILL BE HIGH FOR THURSDAY THROUGH SUNDAY AS
WELL.  STORM MOTIONS WILL BE TO THE NORTHEAST ON FRIDAY...THEN
TRANSITION MORE TOWARDS THE SOUTHEAST AS FLOW ALOFT BECOMES MORE
NORTHWESTERLY INTO THE WEEKEND. THEY WON'T BE OVERLY SLOW STORM
MOTIONS...BUT WITH ALL THE INSTABILITY...STRONG UPDRAFTS MAY
PRODUCE LOCALLY HEAVY BURSTS OF RAIN ON BURN SCARS WHICH COULD
RESULT IN FLASH FLOODING. IT WILL BE A HIT OR MISS DEAL WHICH WILL
REQUIRE DAILY MONITORING.

NOT TO LEAVE OUT THE SOUTHWEST MOUNTAINS AND SAN LUIS VALLEY...BUT
MOISTURE WILL NOT BE AS DEEP FOR THESE AREAS...THOUGH IT MAY
EVENTUALLY MAKE A PUSH INTO THE SAN LUIS VALLEY ON FRIDAY THROUGH
THE WEEKEND. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR
THOSE AREAS...BUT THEY WILL NOT BE AS STRONG OR AS PROLIFIC
RAINFALL PRODUCERS.

A BIT OF A DRYING TREND TOWARDS EARLY NEXT WEEK...THOUGH THE DRY
LINE WILL BE LURKING ACROSS THE SOUTHEAST CO PLAINS SOMEWHERE. BY
TUESDAY THE I-25 CORRIDOR LOOKS A LITTLE DRIER THEN ANOTHER FRONT
MAY BRING MOISTURE BACK INTO THE REGION BY WEDNESDAY. -KT

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1129 PM MDT WED JUN 4 2014

AT KALS...EXPECT VFR CONDITIONS TONIGHT AND THURSDAY WITH
SOUTHWEST WINDS G25 KNOTS ONCE AGAIN THU AFTERNOON.

TSRA OUTFLOW HAS PUSHED THROUGH KCOS...WITH MVFR STRATUS SURGING
BACK WESTWARD TOWARD THE MTS. WILL KEEP STRATUS IN THE KCOS TAF
FOR THE REMAINDER OF THE NIGHT...THOUGH THERE MAY BE SOME BREAKS
AT TIMES DEPENDING ON STRENGTH OF VARIOUS OUTFLOW BOUNDARIES FROM
ERN CO TSRA. BROUGHT SOME STRATUS INTO KPUB AFTER 09Z AS WELL. ON
THU...STRATUS WILL SLOWLY ERODE AT BOTH KPUB AND KCOS BY
MIDDAY...THEN A CHANCE OF TSRA AT BOTH TERMINALS AFTER 20Z. COULD
BE SOME STRONG STORMS OVER MUCH OF ERN CO THU IN THE 20Z-04Z TIME
PERIOD...WITH STRONG WINDS AND LARGE HAIL POSSIBLE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...PETERSEN
SHORT TERM...MW
LONG TERM...KT
AVIATION...PETERSEN
Hazardous weather outlook, Jun 4, 11:35 AM MDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1135 AM MDT WED JUN 4 2014

COZ058>089-093>099-051745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1135 AM MDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON
THROUGH MIDNIGHT TONIGHT OVER THE SOUTHEAST COLORADO PLAINS...MAINLY
NORTH AND EAST OF A LINE FROM COLORADO SPRINGS TO SPRINGFIELD. THE
MAIN THREAT FROM STORMS THAT CAN DEVELOP WILL BE LARGE HAIL TO
OVER AN INCH IN DIAMETER...WIND GUSTS TO OVER 60 MPH AND LOCALLY
HEAVY RAINFALL. HOWEVER...AN ISOLATED TORNANDO CAN NOT BE RULED
OUT THROUGH THE EVENING HOURS...ESPECIALLY OVER THE FAR SOUTHEAST
PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COOL AND UNSETTLED WEATHER PATTERN IS EXPECTED TO DEVELOP ACROSS
EASTERN COLORADO THURSDAY...WHICH LOOKS TO PERSIST INTO THE
UPCOMING WEEKEND...WITH LOW LEVEL UPSLOPE FLOW KEEPING ABUNDANT
LOW LEVEL MOISTURE ACROSS THE AREA AS OCCASIONAL UPPER LEVEL
DISTURBANCES MOVE ACROSS THE STATE. STRONG TO SEVERE STORMS...MAINLY
IN THE AFTERNOON AND EVENING HOURS...WILL BE POSSIBLE THROUGH THE
WEEKEND...WITH LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAIN
THE MAIN STORM THREATS. THE INCREASED CHANCES FOR HEAVY RAIN WILL
BRING A HEIGHTENED CONCERN FOR FLASH FLOODING...MAINLY FOR AREAS
IN AND AROUND RECENT BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 5 PM MDT OVER NORTHERN EL PASO...CROWLEY...BENT...
KIOWA...PROWERS...AND BACA COUNTIES.

23/23

In the hours before

Special weather statement, Jun 4, 10:25 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1025 PM MDT WED JUN 4 2014

COZ084-050500-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1025 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
1100 PM MDT...

AT 1025 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SIMLA...OR 23 MILES SOUTHWEST OF LIMON...
MOVING SOUTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3895 10405 3912 10432 3913 10431 3913 10405
TIME...MOT...LOC 0425Z 315DEG 24KT 3909 10406

MOORE
Special weather statement, Jun 4, 11:06 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1106 PM MDT WED JUN 4 2014

COZ084-085-050530-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
1106 PM MDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
1130 PM MDT...

AT 1106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF SIMLA...OR 27 MILES SOUTHWEST
OF LIMON...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN AND RAMAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3885 10405 3912 10440 3912 10405
TIME...MOT...LOC 0506Z 310DEG 28KT 3899 10406

MOORE
Special weather statement, Jun 5, 12:00 AM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1200 AM MDT THU JUN 5 2014

COZ095-096-050630-
WESTERN KIOWA COUNTY CO-EASTERN KIOWA COUNTY CO-
1200 AM MDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIOWA COUNTY UNTIL
1230 AM MDT...

AT 1200 AM MDT...A STRONG THUNDERSTORM WAS REPORTED 9 MILES NORTHWEST
OF EADS...OR 16 MILES SOUTHWEST OF KIT CARSON...MOVING SOUTHEAST AT
30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EADS AND HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM MDT THURSDAY MORNING
FOR CENTRAL COLORADO.

LAT...LON 3861 10233 3832 10339 3853 10334 3852 10317
      3861 10318
TIME...MOT...LOC 0600Z 318DEG 25KT 3855 10292

ETP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:25 PM MDTSpecial Weather StatementPUBElbert35 min
Jun 4, 11:06 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 5, 12:00 AM MDTSpecial Weather StatementPUBKiowa30 min
Jun 5, 12:11 AM MDTSevere Thunderstorm WarningPUBKiowa49 min
Jun 5, 3:11 PM MDTSpecial Weather StatementPUBLas Animas34 min
Jun 5, 3:26 PM MDTSpecial Weather StatementPUBLas Animas34 min
Jun 5, 3:57 PM MDTSpecial Weather StatementPUBDouglas33 min
Jun 5, 4:18 PM MDTSevere Thunderstorm WarningPUBLas Animas42 min
Jun 5, 4:25 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 5, 4:30 PM MDTSpecial Weather StatementPUBElbert30 min
Jun 5, 4:59 PM MDTSevere Thunderstorm WarningPUBLas Animas46 min
Jun 5, 5:42 PM MDTSevere Thunderstorm WarningPUBLas Animas48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.